Font Size: Increase | Decrease

How can certain medications cause spider veins?

I have read that certain types of medications can actually cause spider veins. Spider veins run in my family so I do not want to do anything that would increase the chances that I would form them or make them worse. Which medications can cause spider veins? How can mediations actually cause spider veins?

ENTER YOUR ZIP CODE TO GET HELP NOW FROM DOCTORS

Doctors Answers (2)

Liver toxicity occurs with many medications as well as alcohol. This. may result in spider veins.

In addition to many other causes, hormonal supplementation for birth control and estrogen replacement therapy can contribute to the formation of spider veins in some people. Natural changes in hormones are also a factor with pregnancy, puberty, and menopause causing significant changes in hormone levels. If you take an estrogen or birth control pill then understand that some minor traumas can now result in spider veins (often around the knees) just as the skin is also more sensitive to sun exposure and hyper-pigmentation while taking some hormone supplements or from a pregnancy.

Disclaimer: The information found on this website is intended to be general medical information; it is not a medical diagnosis or medical advice. Specific medical advice can only be given with full knowledge of all of the facts and circumstances of your health situation. You should seek consultation with a doctor familiar with your medical condition. Posting a question on this website does not create a doctor-patient relationship. All questions you post will be available to the public; do not include confidential information in your question.